Alert archive / Florida / Special Marine Warnings in 2002

Special Marine Warning 2, NWS Miami, FL

January 2, 2002

NWS Miami, FL issued this special marine warning at Jan 2, 2002, 3:31 PM EST. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2002, 3:31 PM EST (20:31 UTC)
Expired
Jan 2, 2002, 5:30 PM EST
In force
119 min
Issued by
NWS Miami, FL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jan 2, 3:00 PM EST, 31 minutes earlier.

Area forecast discussion, Jan 2, 3:00 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL BUATHER SERVICE MIAMI FL
1245 PM EST WED JAN 2 2002

.TONIGHT THROUGH SATURDAY...LOW PRESSURE SYSTEM IN THE GULF WILL
INTENSIFY AND MOVE NORTHEAST OVER NORTH FLORIDA TONIGHT. CURRENTLY
THERE IS A WARM FRONT OVER THE NORTHERN PORTIONS OF SOUTH FLORIDA.
THIS FRONT SHOULD MOVE NORTH AS THE GULF LOW DEVELOPS. THE UPPER
LEVEL IMPULSE THAT WAS OVER TEXAS YESTERDAY IS NOW OVER THE NORTHERN
SECTIONS OF THE CENTRAL GULF. THIS IS AIDING IN THE DEVELOPMENT OF
THE GULF LOW. AS THE SURFACE LOW MOVES NORTHEAST OVER FLORIDA AND
OVER THE ATLANTIC TONIGHT IT WILL INTENSIFY AND BE OFF THE CAROLINA
COAST THURSDAY AND CONTINUE TO DEEPEN THROUGH FRIDAY.

A COLD FRONT SYSTEM ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL
PASS THROUGH SOUTH FLORIDA LATE TONIGHT OR THURSDAY MORNING. THIS
WILL SHIFT THE WINDS TO THE SOUTH AND SOUTHBUST TONIGHT.
PRECIPITABLE WATER WILL BE HIGHEST THIS AFTERNOON AND EARLY TONIGHT
WITH THE VALUES DECREASING AS THE WINDS SHIFT TO SOUTHBUST. THUS THE
HIGHEST THREAT OF SHOBURS AND THUNDERSTORMS WILL BE THROUGH THE
EARLY EVNING HOURS. CURRENTLY WE HAVE A THREAT OF SEVERE THUNDER-
STORMS AS A JET IS ALOFT WITH RATHER HIGH HELICITY VALUES. WOWEVER
THIS THREAT WILL DECREASE AS THE DRIER AIR MOVES IN. ALL OF THE
PRECIPITATION SHOULD COME TO AN END FOLLOWING THE FRONTAL PASSAGE.
LOOK FOR OUR COLDEST BUATHER THURSDAY NIGHT-FRIDAY MORNING WITH LOWS
IN THE MID 30S AROUND THE LAKE TO MID 40S SOUTHEAST COAST.

MOSTLY CLEAR SKIES THURSDAY NIGHT THROUGH SATURDAY AS HIGH PRESSURE
BUILDS OVER THE SOUTHEAST.

.SUNDAY THROUGH BUDNESDAY...ANOTHER THREAT OF SHOBURS IS POSSIBLE
SUNDAY AS YET ANOTHER LOW DEVELOPS OVER THE GULF AND MOVES OVER
NORTH FLORIDA WITH ITS ASSOCIATED COLD FRONT PASSING THROUGH THE
AREA LATE SUNDAY. COOLER BUATHER AGAIN MONDAY AND TUESDAY WITH A
WARMUP BUDNESDAY.

.MARINE...NO HEADLINES AS WINDS WILL BE SOUTHBUST TO BUST 15 KNOTS
TONIGHT. ADVISORIES WILL BE NEEDED THURSDAY THROUGH FRIDAY.

.FORESTRY...NO WATCHES OR WARNINGS THROUGH FRIDAY WITH WATCHES OR
WARNING POSSIBLE FRIDAY DUE TO LOW RELATIVE HUMIDITIES.

PBI BU 060/065 039/060 043 106000
FLL BU 062/067 040/062 045 106000
MIA BU 062/068 041/062 046 106000
APF BU 060/068 039/062 046 106000=

.MIA...NONE.

In the hours before

Special weather statement, Jan 2, 11:40 AM EST, 3 hours 51 minutes before
AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-022200-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1140 AM EST WED JAN 2 2002

...ISOLATED THUNDERSTORMS TODAY...
...SLIGHT CHANCE OF RIP CURRENTS TODAY COLLIER COUNTY BEACHES...
...COLDEST MORNING TEMPERATURES OF SEASON EXPECTED FRIDAY MORNING...

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH SHOWERS
LIKELY. THESE WILL BE ACCOMPANIED BY OCCASIONAL CLOUD TO GROUND
LIGHTNING STRIKES...AND WIND GUSTS TO 30 MPH. SOME THUNDERSTORMS
COULD BECOME HEAVY.

SOUTHWEST WINDS AROUND 15 TO 20 MPH WILL PRODUCE A SLIGHT CHANCE OF
RIP CURRENTS ALONG THE COLLIER COUNTY BEACHES THIS AFTERNOON.

A COLD FRONT MOVING THROUGH SOUTH FLORIDA LATE TONIGHT WILL USHER
COLDER TEMPERATURES INTO SOUTH FLORIDA THURSDAY NIGHT INTO FRIDAY
MORNING. TEMPERATURES MAY FALL TO AROUND 40 IN THE MIAMI-FORT
LAUDERDALE AREA...INTO THE UPPER 30S IN METROPOLITAN PALM BEACH
COUNTY AND INTO THE MID TO UPPER 30S OVER THE INTERIOR AND WESTERN
COUNTIES.

CURRENTLY, WINDS MAY REMAIN FAIRLY STRONG AND THE MAIN PROBLEM COULD
BE WIND CHILLS IN THE INTERIOR AND NORTH PORTIONS. BUT, IF THE WINDS
WEAKEN, LOWER TEMPERATURES COULD OCCUR. THOSE THAT NEED TO PROTECT
SENSITIVE PLANTS SHOULD CONSIDER BRINGING SUCH PLANTS INTO A
SHELTERED AREA OR PROVIDING PROTECTION FOR FRIDAY MORNING.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED OVER SOUTH
FLORIDA TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Special weather statement, Jan 2, 1:50 PM EST, 1 hour 41 minutes before
AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-030300-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK...UPDATED SEVERE THREAT
NATIONAL WEATHER SERVICE MIAMI FL
150 PM EST WED JAN 2 2002

...THUNDERSTORMS THIS AFTERNOON AND EVENING WITH POSSIBLE SEVERE
WEATHER...
...POSSIBILITY OF AN ISOLATED TORNADO MAINLY MIAMI-DADE AND MAINLAND
MONROE...
...SLIGHT CHANCE OF RIP CURRENTS TODAY COLLIER COUNTY BEACHES...
...COLDEST MORNING TEMPERATURES OF SEASON EXPECTED FRIDAY MORNING...

AN ADVANCING STORM SYSTEM IN THE EASTERN GULF OF MEXICO WILL
PRODUCE SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA THIS AFTERNOON
AND EVENING. WITH ABUNDANT MOISTURE AVAILABLE AND STRONG WINDS ALOFT
THERE WILL BE A CHANCE FOR SEVERE WEATHER...DAMAGING WIND
GUSTS...LARGE HAIL...AND POSSIBLY AN ISOLATED TORNADO...ACROSS SOUTH
FLORIDA THIS AFTERNOON AND EVENING. THE MAIN THREAT AREA WILL BE
MAINLAND MONROE AND MIAMI-DADE COUNTIES...BUT ALL SOUTH FLORIDIANS
SHOULD BE ALERT TO WEATHER CONDITIONS FOR THE REST OF THE AFTERNOON
AND EVENING.

SOUTHWEST WINDS AROUND 15 TO 20 MPH WILL PRODUCE A SLIGHT CHANCE OF
RIP CURRENTS ALONG THE COLLIER COUNTY BEACHES THIS AFTERNOON.

A COLD FRONT MOVING THROUGH SOUTH FLORIDA LATE TONIGHT WILL USHER
COLDER TEMPERATURES INTO SOUTH FLORIDA THURSDAY NIGHT INTO FRIDAY
MORNING. TEMPERATURES MAY FALL TO AROUND 40 IN THE MIAMI-FORT
LAUDERDALE AREA...INTO THE UPPER 30S IN METROPOLITAN PALM BEACH
COUNTY AND INTO THE MID TO UPPER 30S OVER THE INTERIOR AND WESTERN
COUNTIES.

CURRENTLY, WINDS MAY REMAIN FAIRLY STRONG AND THE MAIN PROBLEM COULD
BE WIND CHILLS IN THE INTERIOR AND NORTH PORTIONS. BUT, IF THE WINDS
WEAKEN, LOWER TEMPERATURES COULD OCCUR. THOSE THAT NEED TO PROTECT
SENSITIVE PLANTS SHOULD CONSIDER BRINGING SUCH PLANTS INTO A
SHELTERED AREA OR PROVIDING PROTECTION FOR FRIDAY MORNING.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED OVER SOUTH
FLORIDA TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:10 PM ESTSpecial Marine WarningMFL95 min
Jan 2, 2:31 PM ESTTornado WarningMFLMonroe29 min
Jan 2, 2:57 PM ESTTornado WarningMFL48 min
Jan 2, 3:45 PM ESTTornado WarningMFL15 min

Nearby

Special Marine Warnings in Florida, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.